MAUDE Adverse Event Report: ENCORE MEDICAL L.P POSTERIOR STABILIZED KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 15MM CM

ENCORE MEDICAL L.P POSTERIOR STABILIZED KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 15MM CM
Model Number 360-15-508
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to an infection; the surgeon performed an irrigation & drainage and poly swap.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The date of the original surgery is unknown.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.This investigation is limited in scope as limited information was provided to djo surgical - austin for review.The part number reported on the initial medical device report can not be confirmed.The part and/or lot number of the device involved in this event was not provided.To adequately investigate this event, the part and/or lot number are necessary.In addition to the lot and/or part number not being supplied, information regarding cultures identified in the infection and the severity of the infection was not supplied.If this information is submitted at a future date, this investigation will be re-evaluated.Attempts were made to obtain the part and/or lot numbers of the devices that were removed; however, this information was not available.Without this information, this investigation is limited in scope.If additional information can be provided at a later time, this investigation shall be re-evaluated.The root cause of this complaint was a revision surgery due to an infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.With the limited information provided about the patient and the devices removed during the revision surgery, it is impossible to determine the source of the infection.

Brand Name
POSTERIOR STABILIZED KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE8 15MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6645436
Report Number1644408-2017-00514
Device Sequence Number926337
Product Code JWH
UDI-Device Identifier00888912116497
UDI-Public(01)00888912116497
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number360-15-508
Device Catalogue Number360-15-508
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;